[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 946
Citations 0
JAMA Dermatology Clinicopathological Challenge
September 2014

Violaceous Perivulvar Nodular Eruption After Chemotherapy

Author Affiliations
  • 1Department of Dermatology, Mater Misericordiae University Hospital, Dublin, Ireland
  • 2Department of Hematology, Mater Misericordiae University Hospital, Dublin, Ireland
JAMA Dermatol. 2014;150(9):1003-1004. doi:10.1001/jamadermatol.2014.547

A woman in her 60s developed fever, rigors, periorbital swelling, and a painful perivulvar eruption, 7 days after her first cycle of cytarabine and daunorubicin hydrochloride for newly diagnosed acute myeloid leukemia (AML). She had a history of type 2 diabetes mellitus, hypothyroidism, and hypercholesterolemia. Her regular medications included metformin, insulin, rosuvastatin calcium, levothyroxine sodium, and aspirin. Examination revealed edematous labia and multiple perivulvar tender nodules on violaceous and indurated plaques sparing the vaginal mucosa and inguinal creases (Figure, A). She also had bilateral injected conjunctivae with periorbital swelling. A punch biopsy of the perivulvar lesions was performed for histopathologic analysis (Figure, B and C) and tissue culture.

First Page Preview View Large
First page PDF preview
First page PDF preview
×